25 – 28 October 2022 | Singapore & Virtual

Global Agri-Food
Scientific Symposium

Organised By

In Partnership With

Supported By

00.-ASTAR-HQ-Corporate-Website
Date & Time:

27 Oct 2022 (Thurs) 9:00am – 6:00pm

 
Venue:

Sands Expo Level 3 – Begonia Junior Ballroom

The Global Agri-food Scientific Symposium is organized by Singapore Food Agency as part of the Singapore International Agri-food Week 2022. This flagship scientific event aims to showcase cutting edge research innovations for urban cities and establish a collaborative and knowledge sharing platform for local and international Institutes of Higher Learning (IHLs) and Research Institutes (RIs) to foster R&D partnership, develop innovation capabilities, and build transformational market solutions. 

Programme Agenda

Opening Address by Dr Koh Poh Koon,
Senior Minister of State, Ministry of Sustainability and The Environment and Manpower 

Science and Technology Roadmap Towards a Food Resilient Future by Dr Ngin Hoon Tong,
Senior Director, Science & Technology Division, SFA

Theme 1:
Resilient and Sustainable Urban Food Systems

Keynote topics

New knowledge on the ecosystem role of bacteria to make intensive aquaculture more sustainable​
– Prof Patrick Sorgeloos, Emeritus Professor of Aquaculture

The power of plant genetics technologies to build sustainable and efficient urban food production systems
– Dr Nitza Kardish, CEO Trendlines Pte Ltd

Technical Presentations

Genetic Improvement of Indoor Farming Crops
– Prof Yu Hao, NUS

Vertical Farming – The sky is the limit?
– Prof Leo Marcelis, WUR

Formulating Functional Fish Feeds Through Microencapsulation Technologies
– Prof Joachim Loo, NTU

How microorganisms contribute to a resilient aquaculture environment?
– Prof He Jianzhong, NUS

Panel Discussion

Sustainable Use of Planet’s Resources to Deliver Nutrient-dense Food:
What is the role of technology in crops/fish improvement and farming system efficiency?

  • Prof Hong Luo, Professor of Genetics and Biochemistry, Clemson University
  • Prof. Leo Marcelis, Head of chair group Horticulture and Product Physiology at Wageningen University (WUR)
  • Prof Roberto Parra, Research Professor at Tec Monterrey
  • Prof Yu Hao, Provost Chair Professor & Head of the Department of Biological Sciences, National University of Singapore

Moderator: Dr Azlinda Anwar, Director (Grants & IP Administration) & Coordinating Director, Temasek Life Sciences Laboratory

Theme 2:
Transformation of Future Food System

Keynote topics

Supercharging the Global Food Bowl with Alternative Protein Solutions
– Dr Maryann Augustin, Chief Research Scientist from CSIRO

Asia’s sustainable food policy strategy and the role of alternative protein science
– Ms Doris Lee, CEO of GFI Consultancy

Technical Presentations

The state of art in global cultivated meat research
– Dr Deepak Choudhury, BTI, A*STAR

Development of Cultivated Adipocytes from Fish Species as Alternative Fats
– Dr Shigeki Sugii, IMCB, A*STAR

Alternative Protein Development Platform (APDP): For lab to pilot scale
– Dr Melanie Weingarten, SIFBI, A*STAR

Highly Efficient Microbial Methane Conversion for Single Cell Protein Production using Pressurized Bioreactor
Dr Jamie Hinks, NTU

Effects of microbial transglutaminase on the functional and structural properties of brown rice and pea protein isolate blends
– Dr Juan Du, SIT

Panel Discussion

Building an effective scientific innovation ecosystem for future food:
When it comes to future food systems in the Asia Pacific, how can international scientific collaboration be best supported and utilized?

What types of partnerships needs to be formed, what are the major barriers currently, and where are the biggest potential wins?

  • Dr Iris Haberkorn, Senior Scientist at Singapore-ETH Centre
  • Mr Mathys Boeren, CEO of Asia Sustainable Food Platform
  • Prof Michelle Colgrave: Head of the Future Proteins Mission at Australia’s CSIRO
  • Dr Raffael Osen, Group Leader, Food Process Engineering at A*STAR’s Singapore Institute of Food and Biotechnology Innovation

Moderator: A/Prof Susanna Leong: Vice President (Applied Research), Singapore Institute of Technology

PROGRAMME AGENDA
8:30 AM - 9:00 AM
(30 min)
REGISTRATION
9:00 AM - 9:10 AM
(10 min)
Opening Address by Dr Koh Poh Koon
Senior Minister of State, Ministry of Sustainability and The Environment and Manpower
9:10 AM - 9:25 AM
(15 min)
Science and Technology Roadmap Towards a Food Resilient Future
Dr Ngin Hoon Tong, Senior Director of Science & Technology Division and Chief Technology Officer, Singapore Food Agency
THEME 1: RESILIENT AND SUSTAINABLE URBAN FOOD SYSTEMS
9:25 AM - 9:50 AM
(25 min)
Keynote
1) New knowledge on the ecosystem role of bacteria to make intensive aquaculture more sustainable
Prof Patrick Sorgeloos, Emeritus Professor of Aquaculture at Ghent University
9:50 AM - 10:15 AM
(25 min)
Keynote
2) The power of plant genetics technologies to build sustainable and efficient urban food production systems
Dr Nitza Kardish, CEO Trendlines Pte Ltd
10:15 AM - 10:40AM
(25 min)
TEA BREAK
10:40 AM - 11:00 AM
(20 min)
Technical Presentation
1) Genetic Improvement of Indoor Farming Crops
Prof Yu Hao, Provost Chair Professor & Head of the Department of Biological Sciences,
National University of Singapore (NUS)
11:00 AM - 11:20 AM
(20 min)
Technical Presentation
2) Vertical Farming – The sky is the limit?
Prof Leo Marcelis, Head of the Chair Group Horticulture and Product Physiology at
Wageningen University (WUR)
11:20 AM - 11:40 AM
(20 min)
Technical Presentation
3) The Role of Encapsulation & Delivery Systems in Advancing Singapore Aquaculture Plan

Prof Joachim Loo, Associate Professor in School of Materials Science and Engineering (MSE),
Nanyang Technological University (NTU)
11:40 AM - 12:00 PM
(20 min)
Technical Presentation
4) How microorganisms contribute to a resilient aquaculture environment?

Prof He Jianzhong, Professor in the Department of Civil and Environmental Engineering at the
National University of Singapore (NUS)
12:00 PM - 1:00 PM
(1 hour)
Panel Discussion
Sustainable Use of Planet’s Resources to Deliver Nutrient-dense Food

What is the role of technology in crops/fish improvement and farming system efficiency?

1) Prof Hong Luo
Professor of Genetics and Biochemistry, Clemson University

2) Prof Leo Marcelis
Head of Chair Group Horticulture and Product Physiology at Wageningen University (WUR)

3) Prof Roberto Parra
Research Professor at Tec Monterrey

4) Prof Yu Hao
Provost Chair Professor & Head of the Department of Biological Sciences, National University of Singapore

Moderator: Dr Azlinda Anwar
Director (Grants & IP Administration) and Coordinating Director, Temasek Life Sciences Laboratory (TLL)
1:00 PM - 2:10 PM
(1 hour 10 min)
Lunch & Networking
THEME 2: TRANSFORMATION OF FOOD FUTURE SYSTEM
2:10 PM - 2:35 PM
(25 min)
Keynote
1) Supercharging the Global Food Bowl with Alternative Protein Solutions

Dr Maryann Augustin, Chief Research Scientist from Commonwealth Scientific and Industrial
Research Organization (CSIRO)
2:35 PM - 3:00 PM
(25 min)
Keynote
2) Asia’s sustainable food policy strategy and the role of alternative protein science

Ms Doris Lee, CEO of GFI Consultancy (GFIC)
3:00 PM - 3:20 PM
(20 min)
Technical Presentation
1) Alternative Protein Development Platform (APDP): From lab to pilot scale

Dr Melanie Weingarten, Director of Biotransformation Department at the
Singapore Institute of Food and Biotechnology Innovation (SIFBI), A*STAR

3:20 PM - 3:40 PM
(20 min)
Technical Presentation
2) Effects of microbial transglutaminase on the functional and structural properties of brown rice and pea protein isolate blends

Dr Du Juan, Assistant Professor in the Department of Food Technology, Singapore Institute of Technology (SIT)
3:40 PM - 4:10 PM
(30 min)
Tea Break
4:10 PM - 4:30 PM
(20 min)
Technical Presentation
4) The state of art in global cultivated meat research

Dr Deepak Choudhury, Research Scientist & Group Leader of Biomanufacturing Technology at BTI, A*STAR
4:30 PM - 4:50 PM
(20 min)
Technical Presentation
5) Development of Cultivated Adipocytes from Fish Species as Alternative Fat

Dr Shigeki Sugii, Principal Investigator at the Institute of Molecular and Cell Biology (IMCB), A*STAR
4:50 PM - 5:50 PM
(1 hour)
Panel Discussion

Building an effective scientific innovation ecosystem for future food:

- When it comes to future food systems in the Asia Pacific, how can international scientific collaboration be best supported and utilized?
- What types of partnerships needs to be formed, what are the major barriers currently, and where are the biggest potential wins?

1) Dr Iris Haberkorn
Senior Scientist at Singapore-ETH Centre

2) Mr Mathys Boeren
CEO of Nurasa

3) Prof Michelle Colgrave
Head of the Future Proteins Mission at Australia’s CSIRO

4) Dr Raffael Osen
Group Leader Food Process Engineering at SIFBI, A*STAR

Moderator: Dr Susanna Leong
Vice President (Applied Research) at Singapore Institute of Technology (SIT)
5:50 PM - 6:00 PM
(10 min)
Closing Address by Prof William Chen
The Michael Fam Chair Professor in Food Science and Technology, Nanyang Technological University (NTU)
Director of Singapore Agri-food Innovation Lab (SAIL)

Closing address by
Prof William Chen, Director, NTU Food Science and Technology Programme

Speaker Lineup

Dr Koh Poh Koon

Senior Minister of State,
Ministry of Sustainability and The Environment
and Manpower

Dr Ngin Hoon Tong

Senior Director
Science & Technology Division, Singapore Food Agency

Prof Patrick Sorgeloos

Emeritus Professor Aquaculture Ghent University, Belgium

Dr Nitza Kardish,

CEO
Trendlines Agrifood Funds Pte Ltd

Prof Yu Hao

Provost Chair Professor & Head of the Department of Biological Sciences, National University of Singapore

Prof. Leo Marcelis

Head of chair group Horticulture and Product Physiology at Wageningen University (WUR)

Prof Joachim Loo

School of Materials Science and Engineering
Nanyang Technological University

Prof He Jianzhong

Department of Civil and Environmental Engineering
National University of Singapore

Dr Maryann Augustin

Chief Research Scientist from CSIRO

Ms Doris Lee

CEO
GFI Consultancy

Dr Deepak Choudhury

Senior Scientist
Bioprocessing Technology Institute
A*STAR

Dr Shigeki Sugii

Principal Investigator
Institute of Molecular and Cell Biology
A*STAR

Dr Melanie Weingarten

Director, Biotransformation
Singapore Institute of Food and Biotechnology Innovation
A*STAR

Dr Jamie Hinks

Senior Principal Scientist, Singapore Centre for Environmental Life Science Engineering

Dr Juan Du

Assistant Professor in Food Technology
Singapore Institute of Technology

Prof Hong Luo

Professor of Genetics and Biochemistry, Clemson University

Dr. Azlinda Anwar

Director (Grants & IP Administration) & Coordinating Director
Temasek Life Sciences Laboratory

Prof Roberto Parra

Research Professor Tec Monterrey Mexico

Dr Iris Haberkorn

Senior Scientist
Singapore-ETH Centre

Mr Mathys Boeren

CEO
Asia Sustainable Food Platform

Prof Michelle Colgrave

Head
Future Proteins Mission CSIRO Australia

Dr Raffael Osen

Group Leader, Food Process Engineering
Singapore Institute of Food and Biotechnology Innovation
A*STAR

A/Prof Susanna Leong

Vice President (Applied Research) Singapore Institute of Technology

Prof William Chen

Director
Food Science and Technology Programme
Nanyang Technological University

*Agenda, speakers and panelists are subjected to changes

Registration

    Contact Us

    For enquiries, please contact us at info@sginternationalagrifoodweek.com.sg

    Mailing List

    Join our mailing list for the latest updates
    Click to sign up now.